Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 25, 2014, 3:20 AM CDT for 31 counties in Alabama. It took effect at Mar 25, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:20 AM CDT (08:20 UTC)
- In effect from
- Mar 25, 2014, 12:00 PM CDT
- Expired
- Mar 25, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 31 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 49 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS84 KBMX 250820 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 AM CDT TUE MAR 25 2014 ...DRY CONDITIONS ARE EXPECTED ACROSS CENTRAL ALABAMA TODAY AND WEDNESDAY... ALZ019-021>050-260200- /O.NEW.KBMX.FW.W.0018.140325T1700Z-140326T0000Z/ /O.NEW.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/ CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 320 AM CDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR AREAS FROM REFORM...TO BIRMINGHAM...TO HEFLIN... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...WILL BE FROM THE NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY...WITH WINDS OF 5 TO 10 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT TODAY AND 21 PERCENT ON WEDNESDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ011>015-017-018-020-260200- /O.NEW.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- 320 AM CDT TUE MAR 25 2014 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...WILL BE FROM THE EAST AROUND 5 TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 23 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. * IMPACTS...OF A PROLONGED DURATION OF A DRY AIRMASS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
471 WWUS84 KBMX 251940 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT TUE MAR 25 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS CENTRAL ALABAMA TODAY AND WEDNESDAY... ALZ019-021>050-260200- /O.UPG.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/ /O.NEW.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/ /O.CON.KBMX.FW.W.0018.000000T0000Z-140326T0000Z/ CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 240 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR AREAS ALONG AND SOUTH OF LINE FROM REFORM...TO BIRMINGHAM... TO HEFLIN... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE NORTH AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TODAY...AND FROM THE EAST AROUND 5 TO 10 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT TODAY AND 18 PERCENT WEDNESDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ011>015-017-018-020-260200- /O.UPG.KBMX.FW.A.0009.140326T1700Z-140327T0000Z/ /O.NEW.KBMX.FW.W.0019.140326T1700Z-140327T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CHEROKEE- 240 PM CDT TUE MAR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE EAST AROUND 5 TO 10 MPH WEDNESDAY. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 21 PERCENT WEDNESDAY. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND OR WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 11:51 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 24, 11:51 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1151 PM CDT MON MAR 24 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... DIFFUSE COLD FRONT THAT IS EXPECTED TO BRING THE COLDER TEMPERATURES TO THE STATE IS CURRENTLY BEGINNING TO PUSH INTO THE NORTHERN SECTIONS OF ALABAMA AND MISSISSIPPI. THE FIRST SIGNS WILL BE GRADUAL WIND DIRECTION CHANGE FROM ESE TO NW THROUGH THE OVERNIGHT HOURS. AS THE MOISTURE POOLS...THERE IS AN OUTSIDE SHOT OF SEEING SHOWERS IN THE FAR EAST OR SOUTHEAST...BUT FEEL THE MORE MEASURABLE PRECIPITATION WILL REMAIN TO THE EAST DURING THE OVERNIGHT AND THROUGH THE EARLY MORNING HOURS TOMORROW. OTHERWISE...THE LARGER CHANGES COME TOMORROW AS THE NORTH WIND BECOMES QUITE BLUSTERY...A VERY LARGE CHANGE FROM TODAY...AS THE COLDER AIRMASS BEGINS TO SETTLE SOUTHWARD. LEFT THE HAZARD PRODUCTS IN PLACE AS ADVERTISED...AND MADE SOME MINIMAL CHANGES FROM THE EARLY FORECAST. 17/KLAWS && .AVIATION... 06Z TAF DISCUSSION. VFR CONDS THRU THE PERIOD. THE MAIN FLIGHT HAZARD WILL BE GUSTY NORTHWEST WINDS BETWEEN 15Z AND 23Z. A DRY COLD FRONT WILL PUSH THROUGH THE AREA BEFORE 12Z. THE PRESSURE GRADIENT WILL INCREASE AS A SFC HIGH PUSHES UP AGAINST AND DEVELOPING SFC LOW OFF THE MID ATLANTIC COAST. NORTHWEST WINDS WILL INCREASE TO NEAR 15 KNOTS WITH GUSTS TO 25 KNOTS. THE WINDS WILL SUBSIDE BY 23Z. NO CLOUD OR VSBY ISSUES. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 36 52 28 52 34 / 10 0 0 0 0 ANNISTON 38 53 28 53 36 / 10 0 0 0 0 BIRMINGHAM 36 54 28 53 39 / 10 0 0 0 0 TUSCALOOSA 36 56 29 55 39 / 10 0 0 0 0 CALERA 39 55 30 54 40 / 10 0 0 0 0 AUBURN 42 57 29 53 38 / 20 0 0 0 0 MONTGOMERY 43 60 31 56 40 / 10 0 0 0 0 TROY 39 61 29 57 38 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 10 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA. WIND ADVISORY FROM 11 AM TO 7 PM CDT TUESDAY FOR ALL OF CENTRAL ALABAMA. FROST ADVISORY FROM 3 AM TO 9 AM CDT TUESDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CHEROKEE...ETOWAH...FAYETTE...GREENE... JEFFERSON...LAMAR...MARION...PICKENS...SUMTER...TUSCALOOSA... WALKER...WINSTON. &&
Hazardous weather outlook, Mar 24, 9:43 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 943 PM CDT MON MAR 24 2014 ALZ011>015-017>050-260245- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 943 PM CDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL ALABAMA ON TUESDAY...BRINGING WINDY CONDITIONS WITH IT TUESDAY AFTERNOON. SUSTAINED WINDS OF 10 TO 20 MPH WITH A FEW GUSTS GREATER THAN 30 MPH ARE POSSIBLE. WIDESPREAD BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL ALABAMA WEDNESDAY MORNING...BETWEEN 12 AM AND 9 AM. LOCATIONS ACROSS THE NORTH COULD SEE BELOW FREEZING TEMPERATURES FOR 8 HOURS. LOCATIONS ACROSS THE SOUTH COULD SEE BELOW FREEZING TEMPERATURES FOR AROUND 4 HOURS. PRECAUTIONS SHOULD BE MADE TO PROTECT SENSITIVE VEGETATION. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AS DRIER AIR SPREADS INTO THE AREA BEHIND A DRY COLD FRONT. TEMPERATURES MAY BRIEFLY DIP BELOW FREEZING AGAIN EARLY THURSDAY MORNING FOR A FEW OF OUR TYPICALLY COLDER NORTHERN LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:20 AM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
| Mar 25, 2:40 PM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.